MAUDE Adverse Event Report: ARTHREX INC. SUTURE CUTTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. SUTURE CUTTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number AR-4520
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a follow-up appointment from acl reconstruction, it was discovered that a piece of the distal tip of the instrument was lodged in the soft tissue.This was discovered during an x-ray.The patient was not complaining of pain.This was a male patient in mid to late 20s.The original surgery occurred on (b)(6) 2017.The broken device was not discovered in the or post-op.A revision surgery was scheduled for (b)(6) 2017 to remove the tip.Follow up investigation: during revision surgery the fragment was retrieved without complication.At this time the facility is not going to release the device to arthrex for evaluation.

Brand Name
SUTURE CUTTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6845941
Report Number1220246-2017-00325
Device Sequence Number1600096
Product Code LXH
UDI-Device Identifier00888867033559
UDI-Public00888867033559
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model NumberAR-4520
Device Lot Number10136356
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;